Nevada, 2008Flash Flood in Nevada, August 3, 2008
August 3, 2008 · NWS VEF · 1 event in 1 county or zone
A return of monsoon moisture triggered thunderstorms over the Mojave Desert, some of which produced flash flooding and severe weather.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A return of monsoon moisture triggered thunderstorms over the Mojave Desert, some of which produced flash flooding and severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 3, 2:45 PM PST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 3, 2:45 PM PST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 PM PDT SUN AUG 3 2008
.SYNOPSIS...MOISTURE MOVING INTO THE MOJAVE DESERT AND SOUTHERN
GREAT BASIN WILL BRING AN INCREASING CHANCE OF THUNDERSTORMS TO THE
AREA THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES WILL LOWER TO AT
OR SLIGHTLY BELOW NORMAL BY WEDNESDAY.
&&
.SHORT TERM...AIRMASS OVER THE SOUTHERN PORTION OF THE CWA HAS
SLOWLY MOISTENED AND DESTABILIZED DURING THE DAY WITH ISOLATED
CONVECTION AS OF 330 PM PST/MST BEING CONFINED TO MAINLY NORTHERN
MOHAVE/SOUTHERN CLARK/AND PORTIONS OF SAN BERNARDINO COUNTY. FURTHER
DESTABILIZATION EXPECTED THROUGH EARLY EVENING FOR INCREASING
ACTIVITY BEFORE OVERNIGHT DECREASE. FOR MONDAY HOWEVER...NEG LIFTED
INDEXES/THETA-E AXIS AND CONTINUE MOISTENING WITH PW VALUES PUSHING
OVER AN INCH ACROSS MUCH OF SAN BERNARDINO/SOUTHERN MOHAVE COUNTY
WILL LIKELY INCREASE TSTRM COVERAGE THIS AREA. AT THE SAME TIME AS
SEEN ON WATER VAPOR...CIRCULATION FORMING VICINITY OF TUSCON WITH
NAM PUSHING THIS ACROSS SOUTHERN CALIFORNIA MONDAY AFTERNOON FOR
POSSIBLE TRIGGER ON CONVECTION ACROSS SAN BERNARDINO. WILL WATCH
THIS OVERNIGHT...BUT MAY NEED TO BUMP THUNDERSTORM/POPS UP IN THIS
AREA WITH THE NEXT PACKAGE. MAIN CONCERN CONTINUES TO BE EASTERLY
WAVE SHIFTING INTO THE AREA ON TUESDAY. PW VALUES INCREASE TO OVER
1.5 INCHES ALONG THE COLORADO RIVER VALLEY AND ACROSS MUCH OF
CLARK/MOHAVE/EASTERN SAN BERNARDINO COUNTIES WHILE LI DROPS TO -2 OR
LESS AND THETA-E MAXIMUM ACROSS MUCH OF THE AREA. THIS PATTERN IS
TRENDING TOWARDS A BETTER CHANCE FOR LOCALIZED HEAVY RAIN SHOWERS
AND IS COVERED IN THE CURRENT HWO. MOISTURE/INSTABILITY ALSO PUSHES
ACROSS MUCH OF THE NORTHERN PORTION OF THE CWA TOO. WITH THE
INCREASE IN MOISTURE TEMPERATURES WILL MODERATE THE NEXT FEW DAYS
WITH DAYTIME HIGHS DROPPING TO NEAR OR SLIGHTLY BELOW NORMAL BY
TUESDAY.
.LONG TERM...DIFFERENCE REMAINS WITH RESPECT TO THE HANDLING OF THE
INVERTED TROUGH...WITH THE ECMWF EJECTING THE TROUGH TO THE NORTH
MUCH QUICKER. THE NAM AND GFS ARE IN MORE AGREEMENT WITH A SLOWER
PROGRESSION. AT THIS POINT THE FORECAST REFLECTS A BLEND OF THE TWO
DIFFERING SOLUTIONS...WHICH KEEPS THE POPS HIGHER ON WEDNESDAY...
PARTICULARLY ACROSS CLARK COUNTY. ONE OTHER ITEM OF CONSIDERATION IS
THE POTENTIAL FOR LINGERING CLOUD COVER LEFTOVER FROM TUESDAY
NIGHT...EARLY WEDNESDAY MORNING CONVECTION TO KEEP CLARK COUNTY ON
THE DOWNSIDE WEDNESDAY AFTERNOON. OTHER MAIN FEATURE IS SLOWING DOWN
THE ADVANCING DRIER AIR LATER IN THE WEEK. HAVE NUDGED POPS UP ON
FRIDAY AND SATURDAY AS THE MOISTURE WILL LIKELY LINGER AT LEAST
ACROSS THE EASTERN HALF OF THE CWA A BIT LONGER.
&&
.AVIATION...FOR MCCARRAN...DEEPER MOISTURE HAS MADE SOME PROGRESS
TODAY...BUT ANY CONVECTION IS ANTICIPATED TO BE ISOLATED AND FAVORED
ON THE EASTERN SIDE OF THE KLAS VALLEY THIS EVENING. THE PEACH
SPRINGS CORRIDOR WILL BE THE MOST ACTIVE CORRIDOR THIS EVENING WITH
THE DAGGETT CORRIDOR POTENTIALLY BECOMING ACTIVE BETWEEN 00Z AND
04Z. CLOUD COVER LOOKS TO INCREASE INTO THE SCT-BKN RANGE BY THIS
EVENING. WINDS GUSTS TO AROUND 20KTS WITH POTENTIALLY HIGHER WINDS
WITH ANY OUTFLOW BOUNDARIES FROM THUNDERSTORMS. AN INCREASE IN
MOISTURE AND INSTABILITY WILL ALLOW FOR INCREASING CHANCES FOR A
TSTM OVER THE SPRING MOUNTAINS...SHEEP RANGE ON MONDAY AFTERNOON.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED TSTMS ACROSS SAN BERNARDINO...
SOUTHERN CLARK AND MOHAVE COUNTIES THIS EVENING WITH AREAS OF 3SM
BKN060. OTHERWISE SCT-BKN CLOUDS AOA 12K FEET IN THESE LOCATIONS.
TSTM CHANCES WILL INCREASE SLIGHTLY ON MONDAY...BUT MORE SO ON
TUESDAY ACROSS THE AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&
JENSEN/CZYZYK
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 3, 5:24 AM PST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
624 AM PDT SUN AUG 3 2008
AZZ001>003-036-CAZ519>527-NVZ014>022-040700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
624 AM PDT SUN AUG 3 2008 /624 AM MST SUN AUG 3 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
MOISTURE INCREASING FROM THE SOUTH AND SOUTHEAST WILL LEAD TO
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY OVER
THE AREA SOUTH AND EAST OF INTERSTATE 15. THE PROBABILITY OF
HAZARDOUS WEATHER IS LOW FOR THE REST OF THE REGION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DEEPER MONSOONAL MOISTURE WILL PUSH NORTH INTO THE ENTIRE REGION
MONDAY AND TUESDAY BRINGING INCREASING THUNDERSTORM COVERAGE WHICH
WILL PERSIST THROUGH THE MIDDLE OF THE WEEK. THE MAIN THREAT WITH
THESE STORMS WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR ISOLATED
FLASH FLOODING...ESPECIALLY TUESDAY AND WEDNESDAY. DRIER SOUTHWEST
FLOW IS FORECAST TO DEVELOP OVER SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA TOWARD THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 3, 3:48 PM PST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
448 PM PDT SUN AUG 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND GST TWENTYNINE PALMS 34.14N 116.07W
08/03/2008 M58.00 MPH SAN BERNARDINO CA ASOS
&&
KLABELLEFlash Flood, Clark
- When
- August 3, 4:48 PM PST to 5:50 PM PST
- Where
- Clark County, 0.98 mi N of Searchlight to 1.35 mi WNW of Searchlight
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.484, -114.931
Highway 164 was closed from the Highway 95 intersection to the CA-NV state line due to a road washout.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Arizona, August 3, 20083 deaths · 2 injured · $25,000 · 52 kt wind · 4 events
- Rip Currents in Florida, August 3 to 4, 20083 deaths · 2 injured · 3 events
- Rip Current in Florida, August 3, 20081 death · 1 event
- Marine Strong Wind in Gulf of Mexico, August 3, 20081 death · 1 event
- Tornado and Flash Flooding in California, August 3 to 4, 2008$235,000 · EF1 · 5 events
- Hail and Damaging Winds in Arkansas, August 3, 2008$257,000 · 1.75 in hail · 13 events
- Damaging Winds in Louisiana, August 3, 2008$295,000 · 50 kt wind · 4 events
- Lightning Strike in Maine, August 3, 2008$300,000 · 1 event
- Damaging Winds in Texas, August 3, 20081 injured · $93,000 · 55 kt wind · 8 events
- Lightning Strike in Georgia, August 3, 2008$150,000 · 1 event
- Hail and Damaging Winds in Massachusetts, August 3, 20081 injured · $61,000 · 1 in hail · 10 events
- Flash Flooding in Maine, August 3, 2008$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114931.